Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 286, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 23, 2004, 5:44 PM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2004, 5:44 PM CDT (22:44 UTC)
- Expired
- Sep 23, 2004, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 232247 FFWSAT TXC465-240145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 PM CDT THU SEP 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 845 PM CDT * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 13 MILES EAST OF JUNO...MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA AND COMSTOCK. EXPECT HEAVY ALONG AND EAST OF THE DEVILS RIVER IN EASTERN VAL VERDE COUNTY...THE SAME AREA THAT RECEIVED HEAVY RAIN LAST NIGHT. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3027 10072 3027 10126 2969 10130 2953 10071 $$
1 follow-up statement
000 WGUS74 KEWX 240007 FFSSAT TXC465-240016- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 706 PM CDT THU SEP 23 2004 ...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE THUNDERSTORMS AND ASSOCIATED HEAVY RAIN THAT PROMPTED THE WARNING HAVE DISSIPATED AND FLASH FLOODING IS NO LONGER EXPECTED. LAT...LON 3027 10072 3027 10126 2969 10130 2953 10071 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:00 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 23, 3:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT THU SEP 23 2004 .DISCUSSION... THIS AFTERNOON ALMOST ALL OF THE CONVECTION WAS OCCURRING ACROSS THE WESTERN HALF OF THE CWFA...AS SUBSIDENCE FROM TROPICAL STORM IVAN SUPPRESSED CONVECTION EAST OF SAN ANTONIO. THIS ACTIVITY WILL DIMINISH TONIGHT WITH THE LOSS OF DAYTIME HEATING. THE CURRENT TRACK OF IVAN PLACES IT OVER LEE COUNTY BY SATURDAY MORNING. THE BRUNT OF THE CONVECTION WILL OCCUR EAST OF THE CENTER AS IT MOVES INTO THE CWFA. THIS WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE EAST AND SOUTHEAST COUNTIES BEGINNING FRIDAY NIGHT AND CONTINUING INTO SUNDAY MORNING. A FLASH FLOOD WATCH MAY BE REQUIRED FOR THESE AREAS THIS WEEKEND. MAIN STEM FLOODING MAY ALSO OCCUR THIS WEEKEND ON THE LOWER REACHES OF THE SAN ANTONIO AND GUADALUPE RIVERS AS WELL AS THE LAVACA/NAVIDAD RIVERS. WEAKENING TROPICAL SYSTEMS OVER SOUTH TEXAS HAVE A HISTORY OF PRODUCING SIGNIFICANT FLOODING. RAIN CHANCES WILL CONTINUE INTO MONDAY AS RESIDUAL TROPICAL MOISTURE REMAINS ACROSS SOUTH TEXAS. A COLD FRONT WILL FINALLY MOVE THRU THE CWFA MONDAY NIGHT/TUESDAY BRINGING AN END TO PCPN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 88 67 83 / 20 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 67 86 66 84 / 20 30 30 30 DEL RIO INTL AIRPORT 72 87 68 86 / 40 20 20 20 SAN ANTONIO INTL AIRPORT 71 87 69 83 / 20 30 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/03
Hazardous weather outlook, Sep 23, 2:02 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 202 PM CDT THU SEP 23 2004 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 202 PM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WEATHER CONDITIONS OVER THE WEEKEND WILL DEPEND GREATLY ON THE TRACK AND STRENGTH WHAT WILL BE THE REMNANTS OF TROPICAL STORM IVAN AS THEY MOVE INTO SOUTH CENTRAL TEXAS. AT THIS TIME...FLASH FLOODING AND RIVER FLOODING APPEAR TO BE A THREAT MAINLY FOR THE SOUTHEAST COUNTIES OF THE REGION INCLUDING THE LAVACA-NAVIDAD RIVER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:22 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.